New York, 2008Winter Storm in New York, December 19, 2008
December 19, 2008 · NWS BGM · 18 events in 18 counties and zones
A low pressure system tracked from the southwest United States to the Plains, Mid-West, and the middle Atlantic states from late on the 18th to the evening of December 19th. The storm spread snow across all of central New York, with accumulations of about 6 to 11 inches.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked from the southwest United States to the Plains, Mid-West, and the middle Atlantic states from late on the 18th to the evening of December 19th. The storm spread snow across all of central New York, with accumulations of about 6 to 11 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 19, 6:44 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 19, 6:44 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 AM EST FRI DEC 19 2008
.SYNOPSIS...
A WINTER STORM WILL SPREAD SNOW INTO CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA BY MID MORNING. SNOW WILL BE HEAVY AT TIMES
DURING THE AFTERNOON AND EVENING WITH SIGNIFICANT SNOW
ACCUMULATIONS EXPECTED. A MIX OF SLEET AND FREEZING RAIN WILL BE
POSSIBLE OVER NORTHEAST PENNSYLVANIA...WITH SLEET POSSIBLY MIXING
IN AS FAR NORTH AS THE SOUTHERN TIER DURING THE AFTERNOON. THIS
STORM WILL EXIT THE AREA WITH A VERY BRIEF BREAK IN THE WEATHER
EXPECTED SATURDAY. THE NEXT STORM SYSTEM WILL MOVE INTO THE AREA ON
SATURDAY NIGHT...WITH ANOTHER ROUND OF SNOW DURING THE DAY SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAJOR WINTER STORM IS CURRENTLY LOCATED OVR EAST-CENTRAL KS EARLY
THIS MRNG. THIS STORM IS HAULING ACRS THE CNTRL PLAINS AND HAS SPREAD
LIGHT SNOW AS FAR EAST AS CENTRAL OH. MODELS ARE IN FAIR AGREEMENT
WITH THE EVOLN OF THIS STORM THRU THE NEAR TERM. MOST SOLNS ARE
TAKING LOPRES CENTER ACRS SRN PA...A TAD NORTH OF THE GUIDANCE
FROM LAST NIGHT.
00Z UA ANALYSIS INDICATES H8 0C LINE IS STRETCHED ACRS SRN IA INTO
CNTRAL OH. VIEWING 00Z MODEL INITIALIZATIONS WUD INDICATE THAT THE
GFS PERHAPS HAS INITIALIZED A TAD BETTER WITH THERMAL FIELDS. THE
DIFFERENCE BTWN THE GFS/NAM IS ALMOST NEGLIGIBLE BUT MIGHT END
UP PLAYING A MAGNIFIED ROLE DOWN THE LINE IN REGARD TO P-TYPE
THIS AFTN.
STORM SYSTEM WILL RACE EAST TONIGHT AS GREATEST PRESSURE FALLS ARE
OCCURRING JUST TO THE NORTH OF EAST WITH CURRENT LOW CENTER. THIS
GIVES SUPPORT TO THE SLIGHT NORTHWARD JOG BEING RAISED BY THE
LATEST MODEL SOLNS. STORM LOOKS AS THO IT WILL FOLLOW AN I-76
TRACK THRU SRN PA THIS AFTN.
FA SHUD SEE THE FIRST FLAKES OF SNOW FLY RIGHT ARND 12Z...ALBEIT
VRY LIGHT AT FIRST. BY 15Z...SNOW WILL HV SPREAD INTO AREAS GNRLY ALONG
AND WEST OF THE I-81 CORRIDOR...THEN INTO THE REST OF THE AREA
BTWN 16Z-17Z. THE TIMING OF THE SNOW WAS BUMPED UP BY 1-2 HRS
BASED ON LATEST RADAR TRENDS WITH PCPN NOW BEING REPORTED INTO
CENTRAL OH...A LITTLE AHD OF SCHEDULE WHEN COMPARED TO THE 00Z
GFS.
EXPECT MODERATE SNOW TO BEGIN AFTER 15Z OVR THE MAJORITY OF THE
AREA...A TAD LATER OVR NRN ZONES. AFTER 18Z...MODELS ARE
INDICATING FAIRLY STRONG 850-700MB FRONTOGENESIS ACRS THE SRN TIER
OF NY AND INTO THE CATSKILLS. AT THE SAME TIME A STRONG LLJ WILL
COINCIDE WITH LEFT EXIT REGION OF H3 140KT SPEED MAX...RESULTING
IN SIGNIFICANT LIFT OVR THIS AREA. H7 OMEGA OF > -20 UNITS ALONG
WITH UPPER LVL WV ADDING INCRSD LIFT WILL GIVE BEST CHC FOR HVY
SNOWS BTWN 18Z-22Z THIS AFTN.
MODELS ARE FAIRLY HVY WITH QPF FM 12Z-18Z WITH GFS INDICATING 0.75
INCHES INTO WRN ZONES...0.50 INCHES UP TO BGM AND 0.1-0.25 INCHES
OVR FAR NORTH. HV TONED DOWN AMNTS CLOSER TO 00Z NAM THRU 18Z WITH
0.50 INCHES ACRS THE WEST AND 0.10 INCHES OVR THE FAR NORTH. BTWN
18Z-00Z WITH TREMENDOUS LIFT PROGGED TO BE OVR AREA...WILL SEE
WIDESPREAD 0.50 INCHES WITH SLIGHTLY LOWER AMNTS OVR WEST AS PCPN
PULLS EAST THRU THE AFTN.
USING A 10:1 SNOW RATIO STILL YIELDS SNOWFALL TOTALS FROM 6-10
INCHES OVR MUCH OF THE AREA WITH LOCALLY HIGHER AMNTS IN HIGHER
TERRAIN OF STEUBEN...CATSKILLS AND POCONOS. WITH THE NORTHWARD JOG
HV UPPED TOTALS OVR NRN ZONES A TAD.
ONCE AGAIN THOUGH AS A RESULT OF A NORTHWARD TREND...HV HAD TO CUT
SNOW AMNTS DOWN JUST A LITTLE OVR THE SRN ZONES. GOING OFF OF THE
GFS PLACEMENT OF THE 0C H8 LINE...SHUD SEE SLEET MIX IN ALL THE
WAY UP TO THE WYOMING/LACKAWANNA/SUSQUEHANNA CNTY LINE. THINKING
FOR THE TIME BEING IS THAT JUST NORTH OF THE TWIN TIERS WILL STAY
AS ALL SNOW...BUT FURTHER SOUTH WILL SEE SOME MIX DRG THE AFTN. HV
ADDED IN SLEET/FREEZING RAIN OVER NEPA. THIS WILL PLAY HAVOC WITH SNOW
TOTALS FURTHER SOUTH. PLAN ON KEEPING 5-10 INCHES DOWN THERE AS
WARMING SHUD BE JUST A 3-HR WINDOW OR SO...BUT IT WILL LIKELY BE
AT THE TIME OF MAX LIFT.
ONE NOTE OF CAUTION THOUGH...CHICAGO OHARE IS CURRENTLY REPORTING
-FZRA ALTHO ALL 00Z MODELS INDICATE H8 TEMPS SHUD BE BLO FREEZING
AT THIS TIME. IS IT POSSIBLE THE MODELS STILL ARE NOT WARM ENUF
ALOFT WITH THIS STORM? THAT BEING THE CASE...WILL HV TO ADD IN THE
CHC FOR SLEET ACRS THE TWIN TIERS THIS AFTN.
ANOTHER POTENTIAL CONCERN FOR SNOW AMNTS...IN ADDN TO THE WARM
LAYER...WAS BROUGHT UP EARLIER BY PVS FCSTR. DENDRITE ZONE PROGGED
BY 00Z MODELS WILL RANGE FROM 15-20KFT WITH MAX LIFT NR OR
SLIGHTLY BLO THIS LAYER. DENDRITE PRODUCTION MAY BE LIMITED AS A
RESULT AND IT WILL TAKE MORE QPF TO GET THESE FCSTD SNOW AMNTS.
THIS IS EERILY SIMILAR TO WHAT HAPPENED LAST EVENT AS MOST OF THE
SNOW THAT FELL WAS VRY FINE.
EVEN WITH ALL THAT BEING SAID WILL CONTINUE ALL HEADLINES AS IS
WITH HIGHER TOTALS OVR THE NORTH AND A LITTLE MORE MIXING OVER THE
SOUTH AS WELL AS THE CHC FOR SOME ICING.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
STORM MVS OUT AFTER MIDNIGHT TONIGHT...TAPERING OFF TO SNOW SHOWERS.
LINGER SNOW SHOWER THRU SAT MRNG WITH A BRIEF BREAK EXPECTED THRU
SUNDAY EVNG BFR THE PARADE STARTS AGAIN.
STILL SOME UNCERTAINTY WITH REGARD TO HOW SYSTEM WILL PLAY OUT OVR
THE WEEKEND. WK SFC LOW MVS INTO GREAT LKS WHILE SFC LOW DVLPS OVR
MS/TN VALLEY SATURDAY EVNG. THIS LOW WILL MV EAST INTO MID-ATLANTIC
STATES WITH CWA POTENTIALLY IN BTWN SYSTEMS. 00Z GFS WUD INDICATE
THAT COASTAL LOW WILL TAKE OVR ON SUN AFTN WITH ENUF COLD AIR IN
ACRS MOST OF CWA FOR SNOW. HWVR...AS HAS BEEN THE CASE ALL SEASON
LONG POTENTIAL WILL EXIST FOR MIX OF SLEET OVR THE SOUTH AND WILL
KEEP PVS GRID AS IS WITH SLEET MIXING IN ACRS THE TWIN
TIERS...CATSKILLS AND NEPA.
RY FEW CHGS MADE BYND DAY 3 FOR SAKE OF TIME. OVERALL...APPEARS AS
THO ADVISORY CRITERIA SNOWS MAY BE IN THE OFFING FOR PORTIONS OF THE
AREA ON SUNDAY. ONLY DIFFERENCE WAS TO SLOW TIMING DOWN JUST A TAD
AS MODELS ARE IN AGREEMENT THAT PCPN SHUD HOLD OFF UNTIL AFTER 06Z.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ONLY MINOR ADJUSTMENTS MADE TO TEMP/POP FIELDS. GFS/ECMWF SHOW
SIGNIFICANT DIFFERENCES WITH SYSTEM TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. ECMWF MORE NORTHERN STREAM DOMINATE WITH GFS INDICATING
STRONGER SOUTHERN SFC REFLECTION. ECMWF WOULD IMPLY MORE FROZEN
PRECIP WITH GFS LEANING TOWARD WET. HPC PREFERS ECMWF SOLUTION,
WILL LET DAY SHIFT ADJUST THIS TIME PERIOD AFTER FULL SET OF MODEL
RUNS ARE BETTER ANALYZED.
PREVIOUS DISC...
ACTIVE WEATHER PATTERN CONTINUES THRU THE PERIOD AS SYNOPTIC
SYSTEM WINDS DOWN TO SHSN SUNDAY NIGHT WITH CHC FOR LAKE EFFECT
INTO MONDAY NIGHT. TEMPS LOOK QUITE COLD TO START THE WEEK, WITH
850 MB TEMPS AROUND -20C AND NWLY FLOW TARGETING OUR NORTHERN
COUNTIES WITH GOOD LAKE EFFECT POTENTIAL.
OUTSIDE OF LAKE EFFECT, MONDAY AND TUESDAY LOOK QUIET AS HIGH
PRESSURE MOVES EAST ACROSS THE ERN U.S. AS THE HIGH MOVES OFF THE
COAST, NEXT SYSTEM APPROACHES TUESDAY NIGHT INTO WEDNESDAY WITH
CHC FOR SNOW OR MIXED PRECIPITATION BEFORE CLEARING OUT TO SOME
LEFT OVER SHSN LATER WEDNESDAY THRU THURS.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
CONDITIONS DETERIORATE QUICKLY THIS MORNING AS MAJOR WINTER STORM
IMPACTS TERMINALS. IFR SNOW WILL SPREAD ACROSS REGION BETWEEN 14Z-
16Z WITH LIFR/VLIFR CONDITIONS FOR MUCH OF THE AFTERNOON. THE SNOW
MAY MIX WITH SLEET AT TIMES AT KELM/KBGM DURING THE AFTERNOON. AT
KAVP, A SNOW/SLEET MIX IS LIKELY AFTER 18Z WITH FREEZING RAIN
POSSIBLE DURING THE MID TO LATE AFTERNOON. PRECIP WILL CHANGE BACK
TO LIGHT SNOW BY EARLY EVENING AT KAVP. CONDITIONS WILL GRADUALLY
IMPROVE OVERNIGHT BUT WIDESPREAD LOW MVFR CONDITIONS PRIMARILY DUE
TO CIGS ARE EXPECTED THROUGH TAF VALID TIME.
AIRPORT OPERATIONS CAN EXPECT SIGNIFICANT AMOUNTS OF PLOWABLE SNOW
FRIDAY AFTERNOON. SNOWFALL RATES MAY BE UP TO 2 INCHES/HR...ESPLY
AT KELM-KBGM-KITH.
EASTERLY WINDS AT 10-15 KNOTS THEN N/NE THIS EVENING AND OVERNIGHT.
OUTLOOK...
SATURDAY...VFR. CHC MVFR -SHSN IN NY.
SATURDAY NIGHT/SUNDAY...MVFR/IFR. -SN LIKELY.
SUNDAY NIGHT/MONDAY...MVFR. CHC -SHSN AND LAKE EFFECT IN NY.
TUESDAY...VFR. CHC SHSN IN LAKE EFFECT ZONE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR PAZ038>040-
043-044-047-048-072.
NY...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...JAB/TAC
NEAR TERM...JAB
SHORT TERM...TAC
LONG TERM...JML/RRM
AVIATION...RRMHazardous weather outlook, Dec 19, 4:06 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 AM EST FRI DEC 19 2008
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-200915-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
406 AM EST FRI DEC 19 2008
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ANOTHER WINTER STORM IS POSSIBLE LATE SATURDAY NIGHT AND SUNDAY
WITH MORE SNOW EXPECTED. THE SNOW WILL CONTINUE THROUGH THE DAY ON
SUNDAY...POSSIBLY MIXING WITH SLEET AS FAR NORTH AS THE SOUTHERN
TIER. MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS SHOULD FORWARD
SNOW AND ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE.
PN
Winter Storm, Broome
- When
- December 19, 9:00 AM EST to 8:00 PM EST
- Where
- Broome forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -75.820 (the zone’s center; the record gives no point)
As much as 7 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 7 inches.
Winter Storm, Chemung
- When
- December 19, 9:00 AM EST to 8:00 PM EST
- Where
- Chemung forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.141, -76.760 (the zone’s center; the record gives no point)
As much as 7 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 7 inches.
Winter Storm, Chenango
- When
- December 19, 9:00 AM EST to 8:00 PM EST
- Where
- Chenango forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.494, -75.612 (the zone’s center; the record gives no point)
As much as 7 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 7 inches.
Winter Storm, Cortland
- When
- December 19, 9:00 AM EST to 8:00 PM EST
- Where
- Cortland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.595, -76.070 (the zone’s center; the record gives no point)
As much as 7 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 7 inches.
Winter Storm, Schuyler
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Schuyler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.394, -76.875 (the zone’s center; the record gives no point)
As much as 9 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 9 inches.
Winter Storm, Seneca
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Seneca forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.781, -76.824 (the zone’s center; the record gives no point)
As much as 11 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 9 inches.
Winter Storm, Steuben
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Steuben forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.268, -77.384 (the zone’s center; the record gives no point)
As much as 8 inches of snow fell across parts of the county, with general snowfall amounts averaging 6 to 8 inches.
Winter Storm, Sullivan
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.716, -74.768 (the zone’s center; the record gives no point)
As much as 11 inches of snow fell across parts of the county, with general snowfall amounts averaging 6 to 10 inches.
Winter Storm, Tioga
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Tioga forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -76.306 (the zone’s center; the record gives no point)
As much as 7 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 7 inches.
Winter Storm, Tompkins
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Tompkins forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.452, -76.474 (the zone’s center; the record gives no point)
As much as 7 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 7 inches.
Winter Storm, Yates
- When
- December 19, 10:00 AM EST to 8:00 PM EST
- Where
- Yates forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.633, -77.105 (the zone’s center; the record gives no point)
As much as 9 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 8 inches.
Winter Storm, Delaware
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
As much as 8 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 8 inches.
Winter Storm, Madison
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.913, -75.670 (the zone’s center; the record gives no point)
As much as 8 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 8 inches.
Winter Storm, Northern Oneida
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Northern Oneida forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
As much as 10 inches of snow fell across parts of the county, with general snowfall amounts averaging 6 to 10 inches.
Winter Storm, Onondaga
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Onondaga forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.006, -76.195 (the zone’s center; the record gives no point)
As much as 9 inches of snow fell across parts of the county, with general snowfall amounts averaging 6 to 9 inches.
Winter Storm, Otsego
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Otsego forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.634, -75.033 (the zone’s center; the record gives no point)
As much as 10 inches of snow fell across parts of the county, with general snowfall amounts averaging 6 to 10 inches.
Winter Storm, Southern Cayuga
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Southern Cayuga forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
As much as 11 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 9 inches.
Winter Storm, Southern Oneida
- When
- December 19, 11:00 AM EST to 8:00 PM EST
- Where
- Southern Oneida forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
As much as 9 inches of snow fell across parts of the county, with general snowfall amounts averaging 5 to 8 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Pennsylvania, December 19 to 20, 20081 death · 5 injured · 8 events
- Winter Storm in Ohio, December 19, 2008$1.1 million · 29 events
- Winter Storm in New York, December 19, 2008$340,000 · 17 events
- Winter Storm in Pennsylvania, December 19, 2008$145,000 · 3 events
- Winter Storm in Vermont, December 19 to 20, 2008$75,000 · 11 events
- Heavy Snow in Massachusetts, December 19 to 21, 2008$33,000 · 23 events
- Winter Storm and Winter Weather in New Jersey, December 19 to 20, 20083 injured · 9 events
- Winter Storm in New York, December 19 to 20, 2008$30,000 · 6 events
- Heavy Snow and Winter Weather in New York, December 19 to 20, 200827 events
- Strong Wind in Kentucky, December 19, 2008$16,000 · 16 events
- Winter Weather in Vermont, December 19 to 20, 2008$25,000 · 5 events
- Strong Wind in Illinois, December 19, 2008$15,000 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141572, 141573, 141574, 141575, 141587, 141589, 141592, 141593, 141595, 141596, 141597, 141578, 141581, 141582, 141584, 141585, 141590, 141591.